Alert archive / Mississippi / Tornado Warnings in 2007
Tornado Warning 20, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 26, 2007, 6:18 AM CDT for Harrison County, Jackson County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2007, 6:18 AM CDT (11:18 UTC)
- Expired
- Apr 26, 2007, 6:45 AM CDT
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 58 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 12:41 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 261118 TORLIX MSC047-059-261145- /O.NEW.KLIX.TO.W.0020.070426T1118Z-070426T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 618 AM CDT THU APR 26 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... HARRISON COUNTY IN SOUTHERN MISSISSIPPI... THIS INCLUDES THE CITIES OF...ST. MARTIN...BILOXI... JACKSON COUNTY IN SOUTHERN MISSISSIPPI... THIS INCLUDES THE CITIES OF...OCEAN SPRINGS...MOSS POINT... ESCATAWPA... * UNTIL 645 AM CDT * AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ST. MARTIN...MOVING EAST AT 25 MPH. * THE TORNADO WILL BE NEAR... OCEAN SPRINGS BY 625 AM CDT... 6 MILES NORTH OF GULF PARK ESTATES BY 630 AM CDT... VANCLEAVE AND 8 MILES WEST OF ESCATAWPA BY 645 AM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3051 8900 3033 8894 3042 8850 3063 8857 $$ 24
2 follow-up statements
000 WWUS54 KLIX 261127 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 626 AM CDT THU APR 26 2007 MSC047-059-261145- /O.CON.KLIX.TO.W.0020.000000T0000Z-070426T1145Z/ JACKSON MS-HARRISON MS- 626 AM CDT THU APR 26 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR JACKSON COUNTY... ...THE TORNADO WARNING FOR HARRISON COUNTY HAS BEEN CANCELED... AT 622 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ST. MARTIN...MOVING EAST AT 30 MPH. THIS STORM HAS MOVED OUT OF HARRISON COUNTY. THE TORNADO WILL BE NEAR... VANCLEAVE BY 640 AM CDT... ESCATAWPA AND 9 MILES NORTHWEST OF MOSS POINT BY 645 AM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3051 8900 3033 8894 3042 8850 3063 8857 $$ 24
000 WWUS54 KLIX 261151 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 647 AM CDT THU APR 26 2007 MSC047-059-261157- /O.EXP.KLIX.TO.W.0020.000000T0000Z-070426T1145Z/ JACKSON MS-HARRISON MS- 647 AM CDT THU APR 26 2007 ...THE TORNADO WARNING FOR JACKSON COUNTY EXPIRED AT 645 AM CDT... THE STRONG STORM INDICATED TO CONTAIN A TORNADO HAS WEAKENED AS IT MOVED NEAR VANCLEAVE AT 645 AM CDT. IF YOU ARE AWARE OF ANY STORM DAMAGE FROM THIS STORM PLEASE NOTIFY YOUR LOCAL SHERIFF OR EMERGENCY MANAGER FOR RELAY TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL. A TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTY BUT WILL BE CANCELED BEFORE 800 AM AS THE STORMS DEPART THE MISSISSIPPI COASTAL COUNTIES. LAT...LON 3051 8900 3033 8894 3042 8850 3063 8857 $$ 24
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 26, 5:05 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 26, 5:05 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 505 AM CDT THU APR 26 2007 .SYNOPSIS... MID/UPPER LEVEL NEGATIVELY TILTED SHORTWAVE TROUGH WILL CONTINUE TO MOVE NORTHEAST FROM THE MID/LOWER MS VALLEY THIS MORNING... TAKING THE STRONGER DYNAMICS AWAY FROM THE CENTRAL GULF COAST REGION. AT THE SURFACE...AN OUTFLOW BOUNDARY CONTINUES TO BE THE FOCUS OF A SOLID LINE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. THIS BOUNDARY WILL CONTINUE TO MOVE SLOWLY SOUTHEAST AND SHOULD BE MERGING WITH THE COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH MOST OF THE FORECAST AREA THIS MORNING. THE MID/UPPER LEVEL FLOW WILL BECOME ZONAL TODAY THROUGH FRIDAY... THEN NORTHWESTERLY SATURDAY AND SUNDAY AS A SHORTWAVE TROUGH MOVES SOUTHEAST ACROSS THE LOWER MS VALLEY AND A RIDGE BUILDS OVER THE CENTRAL STATES. SURFACE HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT AND FRIDAY THEN REINFORCE FROM THE NORTHWEST SATURDAY NIGHT INTO SUNDAY. && .SHORT TERM... THE THREAT OF SEVERE THUNDERSTORMS IS LOW...BUT THE MS COASTAL COUNTIES REMAIN IN THE TORNADO WATCH UNTIL 8 AM. THE WATCH IN THIS AREA WILL LIKELY BE CANCELED EARLY IF SURFACE WINDS CONTINUE TO VEER TO SOUTHWESTERLY. THUNDERSTORMS WILL GRADUALLY MOVE SOUTHEAST AND WEAKEN WITH MOST OF THE AREA DRYING OUT BY AFTERNOON. SOME MUCH NEEDED RAIN FELL OVERNIGHT...WHICH IS A GOOD THING SINCE WE ARE HEADED INTO ANOTHER EXTENDED DRY PERIOD. DRY AND LESS HUMID CONDITIONS WILL MAKE FOR A PLEASANT WEEKEND. .LONG TERM... SURFACE HIGH PRESSURE WILL SHIFT EAST EARLY TO MID WEEK...BUT THE AREA IS EXPECTED TO REMAIN UNDER RIDGING ALOFT MOST OF NEXT WEEK. THIS SHOULD KEEP THINGS DRY AT LEAST THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 79 51 81 52 / 20 0 0 10 BTR 80 54 82 55 / 10 0 0 10 MSY 82 59 81 62 / 30 0 0 10 GPT 81 57 81 56 / 40 0 0 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 22
Hazardous weather outlook, Apr 26, 5:26 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 526 AM CDT THU APR 26 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-261800- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 526 AM CDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE MISSISSIPPI GULF COAST...THE SOUTH SHORE OF LAKE PONTCHARTRAIN INCLUDING METROPOLITAN NEW ORLEANS...AND THE SOUTHEAST LOUISIANA COASTAL PARISHES EARLY THIS MORNING. SOME OF THE THUNDERSTORMS ALONG THE LINE WILL MOVE SLOW AND PRODUCE VERY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN AN HOUR. THIS WILL CAUSE WATER TO POND IN SOME AREAS WITH FLOODING OF STREETS AND SMALL STREAMS POSSIBLE. THERE IS THE CHANCE OF AN ISOLATED SEVERE THUNDERSTORM ALONG THE MISSISSIPPI GULF COAST OR IN THE MISSISSIPPI SOUND UNTIL 7 OR 8 AM WITH THE MAIN THREAT BEING AN ISOLATED TORNADO OR WATERSPOUT... OR WIND GUSTS OF 40 TO 50 MPH. THE THREAT OF THUNDERSTORMS WILL END ACROSS COASTAL SECTIONS EARLY THIS AFTERNOON AS THE COLD FRONT PUSHES OFFSHORE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. 22
In the hours before
Special weather statement, Apr 26, 1:16 AM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 116 AM CDT THU APR 26 2007 LAZ038>040-049-050-056>070-MSZ077-080>082-260800- ASCENSION-ASSUMPTION-HANCOCK-HARRISON-JACKSON-LIVINGSTON- LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD- LOWER TERREBONNE-ORLEANS-PEARL RIVER-ST CHARLES-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WASHINGTON- 116 AM CDT THU APR 26 2007 ...TORNADO WATCH 190 IS IN EFFECT UNTIL 8 AM CDT... AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SLOW MOVING LINE OF STRONG THUNDERSTORMS EXTENDING FROM BOGALUSA TO HAMMOND TO DONALDSONVILLE...MOVING EAST AT AROUND 10 MPH. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 30 TO 40 MPH AND LOCALLY HEAVY RAINFALL WITH RATES BETWEEN ONE AND TWO INCHES PER HOUR. OCCASIONAL LIGHTNING CAN ALSO BE EXPECTED. INDIVIDUAL STORM CELLS DEVELOPING IN ADVANCE OF THIS LINE MAY MERGE WITH THE LINE OF STORMS OVERNIGHT AND PRODUCE A THREAT OF BRIEF TORNADO DEVELOPMENT...PARTICULARLY IN THE MOISTURE RICH AIR OVER THE SOUTH SHORE PARISHES OF SOUTHEAST LOUISIANA THROUGH DAYBREAK. SOME MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS MAY ALSO RESULT DUE TO THE SLOW MOVEMENT OF THE SYSTEM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER EVENT. 24
Local storm report, Apr 26, 2:37 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
237 AM CDT THU APR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TORNADO 8 N POPLARVILLE 30.95N 89.53W
04/26/2007 PEARL RIVER MS LAW ENFORCEMENT
SHERIFFS OFFICE RELAYED A PUBLIC SIGHTING OF A POSSIBLE
BRIEF TORNADO TOUCHDOWN ALONG SI JONES ROAD NEAR HIGHWAY
11...3 MILES SOUTHWEST OF LUMBERTON NEAR THE LAMAR COUNTY
LINE. NO DAMAGE OCCURRED. CALLER CLAIMED THE FUNNEL CLOUD
WENT OVER THEIR HOME WHILE LIFTING.
&&
RRICKSSpecial weather statement, Apr 26, 4:00 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 400 AM CDT THU APR 26 2007 LAZ061>064-067>070-MSZ080>082-261100- HANCOCK-HARRISON-JACKSON-LOWER JEFFERSON-LOWER LAFOURCHE- LOWER PLAQUEMINES-LOWER ST BERNARD-ORLEANS-UPPER JEFFERSON- UPPER PLAQUEMINES-UPPER ST BERNARD- 400 AM CDT THU APR 26 2007 ...TORNADO WATCH 190 IS IN EFFECT UNTIL 8 AM CDT... AT 355 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A LINE OF THUNDERSTORMS EXTENDING FROM CENTRAL STONE COUNTY MISSISSIPPI TO KILN TO SLIDELL...THEN A BROKEN LINE OF STORMS FROM NEW ORLEANS TO THIBODAUX. THESE STORMS WERE MOVING EAST AT AROUND 20 MPH. THESE STORMS HAVE HAD A HISTORY OF PRODUCING TORRENTIAL RAINFALL WITH RATES BETWEEN TWO AND THREE INCHES PER HOUR. OCCASIONAL LIGHTNING AND WIND GUSTS TO AROUND 25 MPH WILL ALSO ACCOMPANY THESE STORMS AS THEY CONTINUE TO MOVE ACROSS THE MISSISSIPPI COASTAL COUNTIES AND THE LOWER PARISHES OF SOUTHEAST LOUISIANA THROUGH 7 AM. SOME BRIEF AND MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS MAY ALSO RESULT DUE TORRENTIAL RAIN RATES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER EVENT. 24
Nearby
Tornado Warnings in Mississippi, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.